Numerical simulation of a porous-medium type two-dimensional atherosclerosis model

Hidalgo López, Arturo and Tello Del Castillo, María Lourdes (2019). Numerical simulation of a porous-medium type two-dimensional atherosclerosis model. "AIP Conference Proceedings", v. 2116 ; pp.. ISSN 0094-243X. https://doi.org/10.1063/1.5114017.

Description

Title: Numerical simulation of a porous-medium type two-dimensional atherosclerosis model
Author/s:
  • Hidalgo López, Arturo
  • Tello Del Castillo, María Lourdes
Item Type: Article
Título de Revista/Publicación: AIP Conference Proceedings
Date: 2019
ISSN: 0094-243X
Volume: 2116
Subjects:
Faculty: E.T.S.I. de Minas y Energía (UPM)
Department: Ingeniería Geológica y Minera
Creative Commons Licenses: Recognition - No derivative works - Non commercial

Full text

[img] PDF - Users in campus UPM only until September 2021 - Requires a PDF viewer, such as GSview, Xpdf or Adobe Acrobat Reader
Download (147kB)

Abstract

This work is focused on the study of the first stages of atherosclerosis development as an inflammatory disease. The mathematical model on which this research is based is given by a system of two-dimensional nonlinear reaction-diffusion equations with a nonlinear source term in one of the equations, that was proposed originally in [1]. In addition, this model incorporates a nonlinear nonhomogeneous Neumann boundary condition which represents the recruitment of immune cells through the upper boundary as a response to the production of cytokines. In this work a new model is proposed considering nonlinear porous-medium type diffusion. The model is solved using a finite volume scheme with dimension-by-dimension WENO reconstruction in space, using entire polynomials, unlike the pointwise WENO reconstruction commonly used, and a third order Runge-Kutta TVD scheme for time integration. The evolution of the inflammation is studied according to the results of the numerical simulation, depending on the values of the bio-physical parameters and the size of the initial inflammation.

Funding Projects

TypeCodeAcronymLeaderTitle
Government of SpainMTM2017-85449-PDGISGPIJ. I. DiazEcuaciones en derivadas parciales singulares
Government of SpainMTM2017-83391-PUnspecifiedUnspecifiedSistemas no lineales en matemática industrial y otras aplicaciones

More information

Item ID: 64109
DC Identifier: http://oa.upm.es/64109/
OAI Identifier: oai:oa.upm.es:64109
DOI: 10.1063/1.5114017
Official URL: https://aip.scitation.org/doi/abs/10.1063/1.5114017
Deposited by: Memoria Investigacion
Deposited on: 30 Sep 2020 05:17
Last Modified: 30 Sep 2020 09:04
  • Logo InvestigaM (UPM)
  • Logo GEOUP4
  • Logo Open Access
  • Open Access
  • Logo Sherpa/Romeo
    Check whether the anglo-saxon journal in which you have published an article allows you to also publish it under open access.
  • Logo Dulcinea
    Check whether the spanish journal in which you have published an article allows you to also publish it under open access.
  • Logo de Recolecta
  • Logo del Observatorio I+D+i UPM
  • Logo de OpenCourseWare UPM